I have recently been sent to a new pain management doctor, upon my request. I had a really bad experience with the one before this one due to some trigger point injections. He punctured my lung, it collapsed and I almost died. I spent 9 days in the hospital. Anyway, he would not allow me any pain killers, but luckily my family doctor allowed me to have some. I was on hydrocodone. I had a pain management years ago who put me on them. Then he moved out of town. The doctor who punctured my lung was sadistic and just expected me to stop taking them. He wanted to turn me into a human pin cushion. Which I allowed until the recent accident. Anyhow, my family sent me to a new pain management doctor. I have seen him for two months now. The first month he started me on methadone 10mg. It was horrible. I felt dangerously tired. I would fall asleep at work. I drive a fork lift at work. This was not good. Plus this dose of methadone did not even work as good as the hydrocodone. Anyway, when I went back this last time, he lowered my dose to 5 mg. to be taken 3 times a day instead of 10mg two times a day. This was supposed to give me more energy and be more effective. I have been on this new dose for about 2 weeks. Now, I have had a period, a heavy one 2 times in three weeks. It is extremely painful and is almost like having blood clots. Plus, these periods have lasted 7-8 days. I had my first one and then one week later, the second one started. Plus, this medication was supposed to not make me sleepy but I still am. Not as bad, but still sleepy. All I want to do is sleep. I have read a lot of disturbing things on the internet about methadone. Is this affecting my period? Is methadone better to take than hydrocodone?
I am not going to say that methadone is the best pain medication but some do get relief from it and do great on it. I would definitely talk to the doctor and let him know it is making you really drowsy even at the lower dose. the methadone does me the same way. I can not take it.
As far as the bleeding that is NOT normal and you need to see you OBGYN right away!
You may have an ectopic pregnancy and that is very dangerous.
Please see you doctor soon as you can.
I do not know what the effects of the Methadone would be as far as your period is concerned but I agree with Sandee in regards to seeing an OBGYN. Your period is definitly not normal. Someone I know well experienced this type of bleeding many years ago and her Doctor at the time had sent her for an Ultrasound of the abdomen. it was discovered that she had Endometriosis and a Hysterectomy was necessary.
I would suggest that you make an appt. as soon as you can.
Others will post as the day goes on with more advise. Please take care and good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.